Alert archive / California / High Wind Watches in 2012

High Wind Watch 6, NWS Reno, NV

December 16, 20124 counties in California; 4 counties in Nevada

NWS Reno, NV issued this high wind watch at Dec 16, 2012, 3:12 AM PST for 4 counties in California; 4 counties in Nevada. It took effect at Dec 16, 2012, 6:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 16, 2012, 3:12 AM PST (11:12 UTC)
In effect from
Dec 16, 2012, 6:00 PM PST
Expired
Dec 16, 2012, 11:15 AM PST
In force
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 59 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 11.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2012-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2012-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WWUS75 KREV 161112
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
312 AM PST SUN DEC 16 2012

CAZ072-NVZ002-170000-
/O.CON.KREV.LW.Y.0076.121216T1500Z-121217T0200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
312 AM PST SUN DEC 16 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
6 PM PST THIS EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 7 AM
THIS MORNING TO 6 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS 30 TO 40 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET WITH HIGHEST WAVES FROM MID LAKE
  WATER TO NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS
SITUATION.

&&

$$

CAZ070-071-NVZ003-005-170000-
/O.NEW.KREV.HW.A.0006.121217T0200Z-121217T1800Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA...
SUSANVILLE...SPARKS...GARDNERVILLE...VIRGINIA CITY...EMPIRE...
GERLACH
312 AM PST SUN DEC 16 2012

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH MONDAY
MORNING. 

* TIMING: WINDS WILL INCREASE LATER TODAY WITH A PERIOD OF STRONG
  WINDS POSSIBLE TONIGHT THROUGH EARLY MONDAY MORNING.

* WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH.

* GUSTS OF 70 MPH OR MORE ARE POSSIBLE IN THE FOOTHILLS AND WIND
  PRONE AREAS ALONG HIGHWAY 395 FROM CARSON CITY TO SUSANVILLE AND
  THE SURPRISE VALLEY.

* IMPACTS: STRONG WINDS WILL PRODUCE DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES. SECURE LOOSE OUTDOOR OBJECTS AND
  HOLIDAY DECORATIONS BEFORE THE STRONG WINDS BEGIN THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA.  CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.  

&&

$$

BRONG

HTTP://WEATHER.GOV/RENO
1 follow-up statement
058 
WWUS75 KREV 161915
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1115 AM PST SUN DEC 16 2012

CAZ071-162015-
/O.CAN.KREV.HW.A.0006.121217T0200Z-121217T1800Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE
1115 AM PST SUN DEC 16 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND
WATCH. 

THE WINDS WILL BE STRONG AND GUSTY THROUGH LASSEN...EASTERN
PLUMAS...AND EASTERN SIERRA COUNTIES...BUT THE WATCH IS BE REPLACED
WITH A WINTER WEATHER ADVISORY. SNOW AND WIND ARE EXPECTED THROUGH
THESE AREAS TONIGHT THROUGH MONDAY NIGHT.

$$

CAZ070-NVZ005-170315-
/O.UPG.KREV.HW.A.0006.121217T0200Z-121217T1800Z/
/O.NEW.KREV.HW.W.0009.121217T0200Z-121217T1800Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE...
GERLACH
1115 AM PST SUN DEC 16 2012

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING: WINDS WILL INCREASE THIS AFTERNOON WITH THE STRONGEST
  WINDS THIS EVENING THROUGH MONDAY MORNING.

* WINDS: SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 60 MPH.
  GUSTS TO 70 MPH IN WIND PRONE LOCATIONS.

* IMPACTS: STRONG WINDS WILL PRODUCE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES. SECURE LOOSE OUTDOOR
  OBJECTS AND HOLIDAY DECORATIONS BEFORE THE STRONG WINDS BEGIN
  THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS
OF THIS MAGNITUDE.  DRIVING WILL BECOME HAZARDOUS FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN
GUSTS OR CROSS WINDS.  

&&

$$

NVZ003-170315-
/O.UPG.KREV.HW.A.0006.121217T0200Z-121217T1800Z/
/O.NEW.KREV.WI.Y.0022.121217T0600Z-121217T2100Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
1115 AM PST SUN DEC 16 2012

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING: WINDS WILL INCREASE THIS AFTERNOON WITH THE STRONGEST
  WINDS TONIGHT THROUGH MONDAY AFTERNOON.

* WINDS: SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* GUSTS TO 70 MPH ARE POSSIBLE IN THE FOOTHILLS AND WIND PRONE
  AREAS ALONG HIGHWAY 395.

* IMPACTS: STRONG WINDS WILL PRODUCE DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES. CHECK WITH THE NEVADA DEPARTMENT OF
  TRANSPORTATION FOR ANY TRAVEL RESTRICTIONS THROUGH WASHOE VALLEY.
  SECURE LOOSE OUTDOOR OBJECTS AND HOLIDAY DECORATIONS BEFORE THE
  STRONG WINDS BEGIN TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ004-170315-
/O.NEW.KREV.WI.Y.0022.121217T0900Z-121217T2100Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS
1115 AM PST SUN DEC 16 2012

...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 AM TO 1 PM PST MONDAY. 


* TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON WITH THE
  STRONGEST WINDS TONIGHT THROUGH MONDAY AFTERNOON.

* WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH.

* LOCATION: THE STRONGEST WINDS WILL BE WEST OF HIGHWAY 95.

* WAVE HEIGHTS ON PYRAMID LAKE: 3 TO 5 FEET.

* IMPACTS: STRONG WINDS WILL PRODUCE DIFFICULT DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES. SECURE LOOSE OUTDOOR OBJECTS AND
  HOLIDAY DECORATIONS BEFORE THE STRONG WINDS BEGIN TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ072-NVZ002-170200-
/O.CON.KREV.LW.Y.0076.000000T0000Z-121217T0200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
1115 AM PST SUN DEC 16 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 6 PM
PST THIS EVENING. 

* WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS 30 TO 40 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET WITH HIGHEST WAVES FROM MID LAKE TO
  NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS
SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Dec 15, 2:54 PM PST, 12 hours 18 minutes earlier.

Area forecast discussion, Dec 15, 2:54 PM PST, 12 hours 18 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
254 PM PST SAT DEC 15 2012

.SHORT TERM...
LIGHT WARM AIR ADVECTION SNOW IS MOVING INTO WESTERN NV AT THIS
TIME. MODELS IN AGREEMENT THIS WILL CONTINUE INTO THE EVENING
BEFORE WEAKENING. ANOTHER WAVE IS PRESENT IN THE FLOW WHICH WILL
INCREASE THE WARM AIR ADVECTION AGAIN TOMORROW AFTERNOON WITH SOME
LIGHT SNOW POSSIBLE NORTH OF I-80. AT BEST SNOW AMOUNTS WILL BE UP
TO 4 INCHES IN THE SIERRA WITH PERHAPS AN INCH POSSIBLE IN THE
LOWER VALLEYS OF WESTERN NEVADA AND NORTHEAST CALIFORNIA.

MODELS REMAIN IN DECENT AGREEMENT WITH THE MAIN THREAT THROUGH THE
SHORT TERM SUNDAY NIGHT INTO TUESDAY MORNING. THE MAIN DIFFERENCE
TODAY IS THAT THE MODELS ARE A BIT FASTER AND ALSO WETTER FOR
SUNDAY NIGHT. NOW THE MODELS HAVE THE STRONG 160+ KT JET STREAM
MOVING ONTO THE CA/OR BORDER SUNDAY EVENING. WITH PLENTY OF
MOISTURE STILL EMBEDDED IN THE FLOW, SNOW WILL LIKELY CONTINUE IN
THE SIERRA FROM TAHOE NORTHWARD AND MAY BECOME LOCALLY HEAVY
OVERNIGHT. HOWEVER, MOISTURE IS EXPECTED TO SHALLOW BY MONDAY
MORNING. IN ADDITION, SNOW LEVELS WILL RISE OFF THE VALLEY FLOORS,
POSSIBLY REACHING 5500-6000 FEET.

THE STRONG JET WILL REMAIN TO THE NORTH WITH STRONG WINDS ALOFT
CONTINUING INTO MONDAY. WINDS WILL INCREASE ACROSS THE SIERRA AND
WESTERN NEVADA AND WILL BECOME WINDY AT TIMES. RIGHT NOW, I ONLY
HAVE GUSTS TO 45 MPH, BUT THESE MAY NEED TO BE INCREASED AND A
WIND STATEMENT MAY BE NEEDED FOR PORTIONS OF WESTERN NV. WITH THE
MOISTURE SHALLOWER, THE PRECIP WILL BE LIGHTER AND MORE LIKELY
CONFINED TO AREAS ALONG THE SIERRA CREST AND 15 MILES TO THE EAST.

MONDAY NIGHT, THIS STRONG COLD FRONT WILL MOVE THROUGH WITH
RAPIDLY FALLING TEMPERATURES BEHIND THE FRONT. SNOW LEVELS WILL
ALSO FALL TO ALL VALLEY FLOORS BY TUESDAY MORNING. RIGHT NOW,
THERE IS STRONG FORCING ALONG THE FRONT WITH GOOD UPPER LEVEL JET
SUPPORT. HOWEVER, MODELS ARE SHOWING A LACK OF MOISTURE WITH
LITTLE IN THE WAY OF PRECIP ALONG THE FRONT ASIDE FROM THE GFS.
THE GFS IS WETTEST, BUT FOR NOW WILL LEAN TOWARDS ITS IDEAS WITH
MODERATE SNOW POSSIBLE IN THE SIERRA AND LIGHTER SNOWS INTO THE
WESTERN NEVADA VALLEY FLOORS. THE REASON I DO THIS IS THAT STRONG
FORCING WILL OFTEN OVERCOME A LACK OF MOISTURE. I WOULDN'T EXPECT
THE PRECIP TO BE HEAVY, BUT A FEW MORE INCHES IN THE SIERRA AND A
COUPLE INCHES ON THE WESTERN NEVADA VALLEYS IS CERTAINLY POSSIBLE.

OVERALL AMOUNTS IN THE SIERRA FOR THE 36 HOURS ENDING TUESDAY
MORNING LOOK TO BE A FOOT OR MORE NEAR THE SIERRA CREST WITH A FEW
INCHES AROUND LAKE TAHOE INTO WESTERN LASSEN COUNTY. ANY SNOW IN
WESTERN NEVADA WOULD FALL TUESDAY MORNING WITH THE FRONT, WITH
PERHAPS 1-3 INCHES OF SNOW IF IT ALL COMES TOGETHER RIGHT. THE
THINKING IS WE WILL LIKELY NEED WINTER WX ADVYS FOR THE SIERRA
DURING THIS PERIOD. AN ADVY MAY ALSO BE NECESSARY FOR WESTERN NV
IF THE GFS VERIFIES.

BEHIND THE FRONT, TEMPERATURES WILL BE COLD TUESDAY WITH HIGHS IN
THE 20S IN THE SIERRA AND 30S IN THE LOWER VALLEYS OF NORTHEAST CA
AND WESTERN NV. 700 TEMPS ARE FORECAST TO FALL AS LOWS AS -16 TO
-18 C ON ALL MODELS. WITH CLEARING SKIES EXPECTED TUESDAY NIGHT,
IT COULD BE THE COLDEST NIGHT OF THE SEASON SO FAR. ASSUMING
CLEAR SKIES, THERE WOULD BE QUITE A FEW BELOW ZERO READINGS IN THE
SIERRA AND WIDESPREAD SINGLE DIGITS IN WRN NV. ANY CLOUD COVER
WOULD KEEP OVERNIGHT LOWS WARMER. WALLMANN

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
SHORTWAVE RIDGE SHOULD KEEP WEDNESDAY DRY WITH WIDESPREAD HIGH
CLOUDS, BUT MODEL GUIDANCE MADE A SIGNIFICANT REVERSAL TOWARD A
WETTER WEATHER PATTERN FROM THURSDAY AND INTO NEXT WEEKEND. BOTH
THE GFS AND ECMWF BRING A LARGE LOW PRESSURE CLOSER TO THE WEST
COAST, WITH THE DOWNSTREAM RIDGE AXIS NEAR OR EAST OF THE ROCKIES
THRU AT LEAST FRIDAY.

TEMPS ON WEDNESDAY WILL BARELY REACH FREEZING IN THE LOWER
ELEVATIONS AS FLAT RIDGE WILL KEEP INVERSION IN PLACE WITH THICK
MID-HIGH CLOUD DECK. IF SNOW COVER IS WIDESPREAD, TEMPS WOULD BE
EVEN LOWER ACROSS WESTERN NV.

FOR THURS-FRI, HAVE INCREASED POPS ESPECIALLY OVER THE SIERRA AND
NERN CA-NWRN NV TO NUDGE TOWARD THE LATEST GUIDANCE TREND. HOWEVER,
SINCE THE GUIDANCE HAS BEEN BACK AND FORTH WITH THE LONGWAVE
PATTERN, HAVE KEPT POPS IN THE CHANCE CATEGORY FOR NOW, WITH SLIGHT
CHANCE FOR PARTS OF WESTERN NV INCLUDING THE RENO ZONE AND ROUGHLY
FROM I-80 NORTHWARD ACROSS W-CNTRL NV. FOR THE MAJORITY OF THIS
EVENT, SNOW LEVELS LOOK TO BE CLOSE TO MOST VALLEY FLOORS ESPECIALLY
DURING THE NIGHT PERIODS. WINDS ARE ALSO MORE LIKELY TO INCREASE ON
THURSDAY, WITH STRONGER RIDGE WINDS POSSIBLY CONTINUING ALL THE WAY
INTO NEXT WEEKEND.

ON SATURDAY, THE MODEL GUIDANCE STILL SHOWS NOTABLE DIFFERENCES. THE
ECMWF IS DRIER WITH MOST MOISTURE PULLING BACK WEST OF THE SIERRA
INTO NORTH CENTRAL CA WITH WARMING 700 MB TEMPS, ALTHOUGH THIS
PULLBACK IS NOT AS FAR WEST COMPARED THE 00Z RUN. MEANWHILE THE GFS
PUSHES ANOTHER SHORTWAVE THROUGH WESTERN NV WITH ANOTHER SHOT OF
COLDER AIR. AS A STARTING POINT, HAVE SPLIT THE DIFFERENCE WITH
25-30 PERCENT POPS IN THE SIERRA BUT KEPT MOST OF WESTERN NV DRY
EXCEPT FOR THE FAR NORTHWEST. TEMPS WITH THIS WEATHER OUTLOOK WOULD
BE A BIT WARMER BUT STILL ONLY IN THE MID 40S FOR WESTERN NV AND
NEAR 40 FOR TAHOE.

MEDIUM RANGE GUIDANCE STILL INDICATES UNSETTLED WEATHER PATTERN
CONTINUING INTO THE CHRISTMAS HOLIDAY WITH ANOTHER POSSIBLE
SHORTWAVE PASSAGE SOMETIME BETWEEN SUNDAY AND CHRISTMAS DAY, AND
TEMPS LIKELY TO REMAIN BELOW NORMAL. MJD

&&

.AVIATION...
BAND OF SNOW WILL SPREAD QUICKLY ACROSS THE REGION FROM MID AFTN
THRU EARLY EVE WITH MAINLY MVFR CONDITIONS FOR KRNO, WITH OCNL IFR
POSSIBLE AT THE SIERRA TERMINALS. OVERALL SNOW ACCUMULATIONS WILL
BE LIGHT, BUT WITH TEMPS QUICKLY DROPPING BELOW FREEZING AFTER THE
SNOW BEGINS, MOST OF THE SNOW WHICH FALLS SHOULD ACCUMULATE ON
PAVED SURFACES WITH AN INCH OR TWO IN THE SIERRA, AND UP TO 1/2
INCH AT KRNO. FOR SUNDAY, MOST AREAS WILL IMPROVE TO VFR THRU MOST
OF THE DAY ALTHOUGH WIDESPREAD MID LEVEL CLOUD DECK IS EXPECTED.
LIGHT SNOW MAY RETURN TO KTVL/KTRK SUNDAY AFTERNOON, WITH
CONDITIONS CONTINUING TO WORSEN AT THESE SITES THRU SUN NIGHT WITH
CIGS OR VSBY LIKELY TO DROP BELOW LANDING MINIMUMS. MJD

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 7 AM THROUGH 6 PM MONDAY FOR NVZ002.
CA...LAKE WIND ADVISORY FROM 7 AM THROUGH 6 PM MONDAY FOR CAZ072.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Local storm report, Dec 16, 1:25 AM PST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
125 AM PST SUN DEC 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     NON-TSTM WND GST 4 N CEDARVILLE          41.59N 120.17W
12/15/2012  M61.00 MPH       MODOC              CA   MESONET

&&

BBRONG

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 11:15 AM PSTHigh Wind WarningREVModoc23 hr
Dec 16, 11:15 AM PSTWinter Weather AdvisoryREVAlpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more46 hr
Dec 16, 11:15 AM PSTWind AdvisoryREVChurchill, Douglas, Lyon, Pershing, Storey, Washoe26 hr

Nearby

High Wind Watches in California, 2012High Wind Watches in Nevada, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.